Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 113, NWS Buffalo, NY

August 29, 2003

NWS Buffalo, NY issued this special marine warning at Aug 29, 2003, 2:58 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2003, 2:58 PM EDT (18:58 UTC)
Expired
Aug 29, 2003, 3:30 PM EDT
In force
32 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 29, 2:55 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 29, 2:55 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT FRI AUG 29 2003

ACTIVE AFTERNOON ACROSS FORECAST AREA AS NUMEROUS TSTORMS HAVE
BLOSSOMED IN THE STEAMY AIRMASS. GOOD 40 KT LL JET EXISTS BUT SO
FAR JUST FQT LIGHTNING AND DOWNPOURS REPORTED. MAJOR LK ERIE SHADOW
HAS DEVELOPED AND ACTIVITY HAS FOCUSED ALONG S SIDE OF THIS
CONVERGENCE FROM S OF CLE TO FINGER LAKES OF NY. SOME ACTIVITY ALSO
TRYING TO DRIFT DOWN ON OTHER SIDE OF ERIE SHADOW FROM ONTARIO AND
WILL SKIRT S SHORE OF LK ONT NEXT COUPLE HOURS. POTENT STORMS ALSO
RACING ACROSS JEFF CO ATTM. SO..STILL RISK OF SEVERE NEXT FEW HOURS
WITH PRIMARY FOCUS ALONG SRN TIER AND E OF LK ONTARIO. WATCH
CONTINUES.

AS FOR FORECAST...FRONT SWEEPS ACROSS FCST AREA THIS
EVENING...PASSING BUF BY 02Z AND ELZ BY 06Z. WILL END SHOWERS/TSTMS
THIS EVENING...AND SOME CLEARING NORTH BY MORNING.

HOLIDAY WEEKEND STILL GENERALLY LOOKING GOOD...BUT NOT A LOCK.
ETA/NGM PROGS STALL OUT FRONT OVER KY-VA AND KEEP MOISTURE WELL TO
OUR SOUTH THROUGH MONDAY...WHILE GFS DRASTICALLY DIFFERENT IN
SURGING A WAVE NORTHWARD LATER SUN AND SUN NT...ENOUGH TO BRING RAIN
AS FAR NORTH AS LK ONTARIO. GENERAL CONSENSUS IS THAT GFS IS
SUFFERING FROM EXCESSIVE CONVECTIVE FEEDBACK SO WILL LEAN TWD DRIER
ETA. IN EITHER CASE...BEST CHC FOR ANY CLOUD AND SHOWERS WOULD BE
LATE SUN/SUN NT ACROSS SRN TIER AS EVEN GFS SLIDES THIS WAVE EAST
AND CLEARS US OUT FOR HOLIDAY MONDAY. FOR NOW...WILL MAINTAIN PTLY
SUNNY FORECAST ALL THREE DAYS ACROSS NRN COUNTIES AND PTLY/MSTLY
CLDY ALONG SRN TIER BUT HOLD POPS TO 20 OR LESS. IT WILL BE QUITE
COOL THOUGH..WITH 850S OF 6-8C SUPPORTING ONLY U60S/NR 70 MAXES
WITH CHILLY NIGHTS IN 40S AND LOWER 50S.

PATTERN CHANGES LITTLE FOR MIDWEEK WITH SAME BOUNDARY STALLED OUT
WELL TO OUR SOUTH. SOME INDICATION OF FINAL WAVE LIFTING NE MIDWEEK
SO WILL BRING CHC POPS INTO REGION TUES NT THROUGH WED NT AND LINGER
INTO THURS AM EAST. DRY LATER THURS AND FRI AS HIGH BUILDS DOWN FROM
UPPER LAKES.

THATS IT FROM THE BUF THIS AFTERNOON. GRIDS AND MATRICES POSTED.
LOTS OF COLLABORATION WITH NEIGHBORING OFFICES...THANKS. WRKZONES
AVAIL BY 325. WILL ISSUE FINALS BY 345 BUT MAY HOLD A FEW MINS
PENDING ANY WATCH EXTENSION.

.BUF...SVR TSTM WATCH ENTIRE AREA TILL 4 PM.

MCLAUGHLIN
Hazardous weather outlook, Aug 29, 4:20 AM EDT, 10 hours 38 minutes before
NYZ001>008-010>013-019>021-085-290815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT FRI AUG 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS
AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE
WEATHER AS THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING
WINDS. THE EASTERN LAKE ONTARIO COUNTIES STAND A SLIGHTLY BETTER
CHANCE OF SEVERE WEATHER AS MID LEVEL WINDS WILL BE STRONGER AND THE
STORMS MAY MOVE FASTER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH THE
EARLY EVENING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:13 AM EDTSpecial Marine WarningBUF2 hr
Aug 29, 12:55 PM EDTSpecial Marine WarningBUF65 min
Aug 29, 1:35 PM EDTSpecial Marine WarningBUF55 min
Aug 29, 1:51 PM EDTSpecial Marine WarningBUF24 min
Aug 29, 2:02 PM EDTSpecial Marine WarningBUF88 min
Aug 29, 2:02 PM EDTSpecial Marine WarningBUF88 min
Aug 29, 2:16 PM EDTSpecial Marine WarningBUF29 min
Aug 29, 3:12 PM EDTSpecial Marine WarningBUF2 hr
Aug 29, 4:30 PM EDTSpecial Marine WarningBUF60 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.